MAUDE Adverse Event Report: AESCULAP AG VEGA PS GLIDING SURFACE T4/4+ 10MM; KNEE ENDOPROSTHETICS

AESCULAP AG VEGA PS GLIDING SURFACE T4/4+ 10MM; KNEE ENDOPROSTHETICS
Model Number NX140
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference code nx058z.Device name as vega ps tibial plateau cemented t4+.Serial number n/a.Batch number 51924949.Udi device identifier (b)(4).Udi production identifier (b)(4).Basic udi-di n/a.Unit of use udi-di (b)(4).Manufacturing date 2013-03-19.Reference code nx034z.Device name as vega ps femoral comp.Cemented f6r.Serial number n/a.Batch number 52027658.Udi device identifier (b)(4).Udi production identifier (b)(4).Basic udi-di n/a.Unit of use udi-di (b)(6) manufacturing date 2014-04-23 ref.Code device name batch.Nn484 columbus patella 3-pegs p4 36x10mm 52091050.Nx140 vega ps gliding surface t4/4+ 10mm 52032726.Nn264z as tibial obturator d14mm 51958453.Investigation.No product at hand.Therefore an investigation at the device is not possible.Pictorial documentation.There are no pictures available.Batch history review.The device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are 2 similar complaints against the same lot number 52091050 (all registered as involved component).Explanation and rationale.In the light of the little information received and due the circumstance that we did not received the complained devices it is not possible to determine a root cause for the mentioned failure.Corrective action.For this topic (loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a vega knee.It was reported that as a result of having the products implanted, the patient has experienced knee pain and instability.The patient claimed to have been able to hear "rattling" sounds postoperatively; results of x-rays showed loosening of the implant.The primary procedure occurred on (b)(6) 2015, and the revision was performed on (b)(6) 2018.Intraoperative findings were loosening of the tibial keel and femoral component.Surgical cement continued to adhere to the bone but had not adhered to the implant.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.Involved components: nn484 (columbus pri/rev pe patella 3-pegs p4).Nx058z (ps tibia cemented t4+).Nx140 (ps pe insert t4/t4+, 10mm).Nn264z (tibial obturator d14mm, l7mm).Nx034z (ps femur cemented f6 rt).The cement used was not specified.The adverse event / malfunction is filed under reference (b)(4).Associated medwatches: 2916714-2020-00583.2916714-2020-00584.2916714-2020-00586.2916714-2020-00587.

Brand Name
VEGA PS GLIDING SURFACE T4/4+ 10MM
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10813461
Report Number2916714-2020-00585
Device Sequence Number14488681
Product Code HRY
UDI-Device Identifier04046963810948
UDI-Public4046963810948
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2020
Report Date (Section F) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2019
Device Model NumberNX140
Device Catalogue NumberNX140
Device Lot Number52032726
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/18/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA11/09/2020